Alert archive / South Carolina / Frost Advisories in 2015

Frost Advisory 5, NWS Columbia, SC

November 14, 20154 counties in Georgia; 9 counties in South Carolina

NWS Columbia, SC issued this frost advisory at Nov 14, 2015, 3:22 AM EST for 4 counties in Georgia; 9 counties in South Carolina. It took effect at Nov 15, 2015, 2:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2015, 3:22 AM EST (08:22 UTC)
In effect from
Nov 15, 2015, 2:00 AM EST
Expired
Nov 15, 2015, 8:00 AM EST
In force
6 hr
Issued by
NWS Columbia, SC

Counties Burke County, GA, Columbia County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Clarendon County, SC, Lee County, SC, Lexington County, SC, Richland County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 42 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2015-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2015-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2002 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

067 
WWUS72 KCAE 140822
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
322 AM EST SAT NOV 14 2015

...FROST ADVISORIES/FREEZE WATCH...

.AREAS OF FROST ARE FORECAST OVER MUCH OF THE SOUTH CAROLINA
PIEDMONT TOWARDS SUNRISE THIS MORNING. LOWS WILL BE MAINLY IN THE
LOWER AND MIDDLE 30S.

A FREEZE WATCH HAS BEEN ISSUED FOR PORTIONS OF THE WESTERN
MIDLANDS AND CSRA FOR LATE TONIGHT INTO SUNDAY MORNING...WHERE
TEMPERATURES MAY FALL TO OR BELOW FREEZING. A FROST ADVISORY IS IN
EFFECT FOR ALL OTHER AREAS LATE TONIGHT INTO SUNDAY MORNING...WHERE
WIDESPREAD FROST IS EXPECTED TO OCCUR WITH TEMPERATURES IN THE
MIDDLE 30S.

AN AREA OF HIGH PRESSURE MOVING INTO THE REGION FROM THE NORTHWEST
IS RESPONSIBLE FOR THE COLD TEMPERATURES. THE CENTER OF THE HIGH WILL
BE NEAR THE AREA LATE TONIGHT WITH CALM WINDS...CLEAR SKIES...AND
DRY AIR. THIS WILL COMBINE TO PRODUCE THE COLDEST AIR OF THE
SEASON SO FAR.

GAZ063>065-077-SCZ027>031-035>038-041-141345-
/O.NEW.KCAE.FR.Y.0005.151115T0700Z-151115T1400Z/
MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LEXINGTON-RICHLAND-LEE-AIKEN-
SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS...
HEPHZIBAH...WAYNESBORO...SEVEN OAKS...WEST COLUMBIA...CAYCE...
LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...BISHOPVILLE...
AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...
BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
322 AM EST SAT NOV 14 2015

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EST SUNDAY MORNING.

* TEMPERATURE...LOWS IN THE MIDDLE 30S.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SCZ015-020-021-141345-
/O.CON.KCAE.FR.Y.0004.151114T0900Z-151114T1300Z/
/O.CON.KCAE.FZ.A.0002.151115T0700Z-151115T1400Z/
LANCASTER-NEWBERRY-FAIRFIELD-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...LANCASTER MILL...
NEWBERRY...WINNSBORO...WINNSBORO MILLS
322 AM EST SAT NOV 14 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

* TEMPERATURES...LOWS IN THE LOWER TO MIDDLE 30S EARLY THIS
  MORNING...AND LOWER 30S BY SUNDAY MORNING.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS FROST IS EXPECTED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.

THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

GAZ040-SCZ016-018-022-025-141345-
/O.EXA.KCAE.FZ.A.0002.151115T0700Z-151115T1400Z/
LINCOLN-CHESTERFIELD-MCCORMICK-KERSHAW-EDGEFIELD-
INCLUDING THE CITIES OF...LINCOLNTON...CHERAW...PAGELAND...
MCCORMICK...CAMDEN...LUGOFF...EDGEFIELD...JOHNSTON
322 AM EST SAT NOV 14 2015

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING. 

* TEMPERATURES...LOWS IN THE LOWER 30S SUNDAY MORNING.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.

THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

SCZ026-141345-
/O.CON.KCAE.FZ.A.0002.151115T0700Z-151115T1400Z/
SALUDA-
INCLUDING THE CITIES OF...SALUDA...RIDGE SPRING
322 AM EST SAT NOV 14 2015

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

* TEMPERATURE...LOWS IN THE LOWER 30S.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
050 
WWUS72 KCAE 141324
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
824 AM EST SAT NOV 14 2015

...FROST ADVISORIES/FREEZE WATCH...

.A FREEZE WATCH HAS BEEN ISSUED FOR PORTIONS OF THE WESTERN
MIDLANDS AND CSRA FOR LATE TONIGHT INTO SUNDAY MORNING...WHERE
TEMPERATURES MAY FALL TO OR BELOW FREEZING. A FROST ADVISORY IS IN
EFFECT FOR ALL OTHER AREAS LATE TONIGHT INTO SUNDAY MORNING...
WHERE WIDESPREAD FROST IS EXPECTED TO OCCUR WITH TEMPERATURES IN
THE MIDDLE 30S.

AN AREA OF HIGH PRESSURE MOVING INTO THE REGION FROM THE
NORTHWEST IS RESPONSIBLE FOR THE COLD TEMPERATURES. THE CENTER OF
THE HIGH WILL BE NEAR THE AREA LATE TONIGHT WITH CALM WINDS...
CLEAR SKIES...AND DRY AIR. THIS WILL COMBINE TO PRODUCE THE
COLDEST AIR OF THE SEASON SO FAR.

SCZ015-020-021-142000-
/O.EXP.KCAE.FR.Y.0004.000000T0000Z-151114T1300Z/
/O.CON.KCAE.FZ.A.0002.151115T0700Z-151115T1400Z/
LANCASTER-NEWBERRY-FAIRFIELD-
INCLUDING THE CITIES OF...LANCASTER...ELGIN...LANCASTER MILL...
NEWBERRY...WINNSBORO...WINNSBORO MILLS
824 AM EST SAT NOV 14 2015

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

* TEMPERATURES...LOWS IN THE LOWER 30S BY SUNDAY MORNING.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS FROST IS EXPECTED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.

THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

GAZ063>065-077-SCZ027>031-035>038-041-142000-
/O.CON.KCAE.FR.Y.0005.151115T0700Z-151115T1400Z/
MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LEXINGTON-RICHLAND-LEE-AIKEN-
SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS...
HEPHZIBAH...WAYNESBORO...SEVEN OAKS...WEST COLUMBIA...CAYCE...
LEXINGTON...RED BANK...OAK GROVE...COLUMBIA...BISHOPVILLE...
AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...
BLACKVILLE...ORANGEBURG...BROOKDALE...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
824 AM EST SAT NOV 14 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EST
SUNDAY...

* TEMPERATURE...LOWS IN THE MIDDLE 30S.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

GAZ040-SCZ016-018-022-025-026-142000-
/O.CON.KCAE.FZ.A.0002.151115T0700Z-151115T1400Z/
LINCOLN-CHESTERFIELD-MCCORMICK-KERSHAW-EDGEFIELD-SALUDA-
INCLUDING THE CITIES OF...LINCOLNTON...CHERAW...PAGELAND...
MCCORMICK...CAMDEN...LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...
RIDGE SPRING
824 AM EST SAT NOV 14 2015

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

* TEMPERATURES...LOWS IN THE LOWER 30S SUNDAY MORNING.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.

THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
966 
WWUS72 KCAE 141814
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
114 PM EST SAT NOV 14 2015

...FREEZE WARNING/FROST ADVISORY FOR LATE TONIGHT/EARLY SUNDAY
MORNING...

.HIGH PRESSURE WILL BUILD TOWARDS THE REGION TONIGHT...AND PROVIDE
AN OPPORTUNITY FOR NEAR OR JUST BELOW FREEZING TEMPERATURES LATE
TONIGHT AND EARLY SUNDAY MORNING FOR NORTHERN AND CENTRAL
SECTIONS OF THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA. THE
FREEZE WARNING REPLACES THE PREVIOUS FREEZE WATCH AND FROST
ADVISORY FOR THIS REGION. WIDESPREAD FROST IS STILL EXPECTED
ACROSS THIS AREA. CONFIDENCE OF FREEZING TEMPERATURES IS LESS
ACROSS SOUTHERN PORTIONS OF THE MIDLANDS AND CSRA...BUT AREAS OF
FROST STILL POSSIBLE...AND A FROST ADVISORY WILL REMAIN IN EFFECT
THERE.

GAZ063>065-SCZ027>031-037-151300-
/O.UPG.KCAE.FR.Y.0005.151115T0700Z-151115T1400Z/
/O.NEW.KCAE.FZ.W.0002.151115T0800Z-151115T1300Z/
MCDUFFIE-COLUMBIA-RICHMOND-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-
CALHOUN-
INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS...
HEPHZIBAH...SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...
RED BANK...OAK GROVE...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...ST. MATTHEWS
114 PM EST SAT NOV 14 2015

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY.

* TEMPERATURE...LOWS IN THE LOWER 30S...WITH WIDESPREAD FROST.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

GAZ040-SCZ015-016-018-020>022-025-026-151300-
/O.UPG.KCAE.FZ.A.0002.151115T0700Z-151115T1400Z/
/O.NEW.KCAE.FZ.W.0002.151115T0800Z-151115T1300Z/
LINCOLN-LANCASTER-CHESTERFIELD-MCCORMICK-NEWBERRY-FAIRFIELD-
KERSHAW-EDGEFIELD-SALUDA-
INCLUDING THE CITIES OF...LINCOLNTON...LANCASTER...ELGIN...
LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY...
WINNSBORO...WINNSBORO MILLS...CAMDEN...LUGOFF...EDGEFIELD...
JOHNSTON...SALUDA...RIDGE SPRING
114 PM EST SAT NOV 14 2015

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY.
WIDESPREAD FROST. 

* TEMPERATURES...LOWS 30 TO 32...WITH WIDESPREAD FROST.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

GAZ077-SCZ035-036-038-041-151300-
/O.EXT.KCAE.FR.Y.0005.151115T0800Z-151115T1300Z/
BURKE-BARNWELL-ORANGEBURG-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...WAYNESBORO...BARNWELL...WILLISTON...
BLACKVILLE...ORANGEBURG...BROOKDALE...MANNING...SUMMERTON...
BAMBERG...DENMARK
114 PM EST SAT NOV 14 2015

...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY...

* TEMPERATURE...LOWS IN THE LOWER TO MIDDLE 30S...WITH AREAS OF
  FROST.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
078 
WWUS72 KCAE 150812
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
312 AM EST SUN NOV 15 2015

...FREEZE WARNING/FROST ADVISORY THROUGH 8 AM THIS MORNING...

.HIGH PRESSURE WILL PROVIDE AN OPPORTUNITY FOR NEAR OR JUST
BELOW FREEZING TEMPERATURES EARLY THIS MORNING FOR NORTHERN AND
CENTRAL SECTIONS OF THE MIDLANDS AND CENTRAL SAVANNAH RIVER AREA.
WIDESPREAD FROST IS ALSO EXPECTED ACROSS THE REGION. CONFIDENCE
OF FREEZING TEMPERATURES IS LESS ACROSS SOUTHERN PORTIONS OF THE
MIDLANDS AND CSRA...BUT AREAS OF FROST STILL POSSIBLE.

GAZ040-063>065-SCZ015-016-018-020>022-025>031-037-151300-
/O.CON.KCAE.FZ.W.0002.000000T0000Z-151115T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-CALHOUN-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...LANCASTER...ELGIN...LANCASTER MILL...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...WINNSBORO MILLS...
CAMDEN...LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
SEVEN OAKS...WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...
OAK GROVE...COLUMBIA...BISHOPVILLE...AIKEN...NORTH AUGUSTA...
SUMTER...ST. MATTHEWS
312 AM EST SUN NOV 15 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

* TEMPERATURES...LOWS 30 TO 32...WITH WIDESPREAD FROST.

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

GAZ077-SCZ035-036-038-041-151300-
/O.CON.KCAE.FR.Y.0005.000000T0000Z-151115T1300Z/
BURKE-BARNWELL-ORANGEBURG-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...WAYNESBORO...BARNWELL...WILLISTON...
BLACKVILLE...ORANGEBURG...BROOKDALE...MANNING...SUMMERTON...
BAMBERG...DENMARK
312 AM EST SUN NOV 15 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

* TEMPERATURE...LOWS IN THE LOWER TO MIDDLE 30S...WITH AREAS OF 
  FROST. 

* IMPACTS...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Nov 14, 1:38 AM EST, 1 hour 44 minutes earlier.

Area forecast discussion, Nov 14, 1:38 AM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
138 AM EST SAT NOV 14 2015

.SYNOPSIS...
HIGH PRESSURE MOVING INTO THE TENNESSEE RIVER VALLEY EARLY THIS
MORNING WILL BE CENTERED NEAR THE FORECAST AREA SATURDAY NIGHT
AND SUNDAY. THE HIGH WILL SHIFT OFF THE COAST MONDAY. THE COLDEST
TEMPERATURES ASSOCIATED WITH THE HIGH WILL OCCUR SATURDAY NIGHT.
WIDESPREAD FROST WILL LIKELY OCCUR.

&&

.NEAR TERM /THROUGH TODAY/...
EARLY THIS MORNING...COOL HIGH PRESSURE CONTINUES TO BUILD INTO
THE REGION UNDER MOSTLY CLEAR SKIES. KCAE VAD WIND PROFILE
SHOWS 30 KNOTS OF WIND AT 1KFT JUST ABOVE THE SURFACE. A WEAK
TROUGH WILL CROSS THE AREA OVERNIGHT WHICH SHOULD ALSO HELP TO
INCREASE THE SURFACE WINDS A BIT WHILE USHERING IN DRIER AIR WITH
DEWPOINTS FALLING INTO THE 20S...WHICH MAY INHIBIT FROST. WILL
CONTINUE WITH THE EXISTING FROST ADVISORY FOR THE NORTHWEST
MIDLANDS EARLY THIS MORNING. OVERNIGHT LOWS IN THE MID 30S TO NEAR
40.

TODAY...SURFACE HIGH PRESSURE OVER THE TENNESSEE VALLEY WILL
CONTINUE TO BUILD EAST OVER THE FORECAST AREA WITH NORTHWESTERLY
FLOW ALOFT. DESPITE FULL INSOLATION...HIGH TEMPERATURES ARE
FORECAST BELOW NORMAL...IN THE LOWER 60S.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
HIGH PRESSURE WILL BE CENTERED NEAR THE FORECAST AREA TONIGHT
THROUGH SUNDAY NIGHT. IT WILL REMAIN DRY. THE H5 RIDGE AXIS WEST
OF THE AREA WITH CONFLUENT HEIGHTS SHOULD LEAD TO CLEAR SKIES.
STRONG NET RADIATIONAL COOLING WILL OCCUR TONIGHT. THE GUIDANCE
CONSENSUS INDICATES A FROST ADVISORY OR FREEZE WARNING WILL BE
NEEDED. WE HAVE POSTED A FREEZE WATCH FOR THE NORTHWEST SECTION.
EXPECT A FROST ADVISORY WILL BE NEEDED ELSEWHERE. AIR MASS
MODIFICATION AND SOME INCREASE IN HIGH CLOUDS SHOULD RESULT IN
SOMEWHAT HIGHER LOW TEMPERATURES SUNDAY NIGHT.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE GFS AND ECMWF DISPLAYED INCREASED MOISTURE IN AN ONSHORE FLOW
EARLY IN THE MEDIUM-RANGE PERIOD. EXPECT THIS MOISTURE WILL REMAIN
SHALLOW BECAUSE OF 5H RIDGING. DEEPER MOISTURE ASSOCIATED WITH A
COLD FRONT SUPPORTS A GREATER SHOWER CHANCE WEDNESDAY INTO FRIDAY.
THE ECMWF WAS FASTER WITH THE FRONTAL TIMING. THE GFS...ECMWF...
AND EKD MOS INDICATED POPS OF 30 TO 60 PERCENT WITH THE GREATEST
CHANCE THURSDAY. THE MOS HAS TEMPERATURES ABOVE NORMAL.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS WILL CONTINUE THROUGH THE 24-HOUR TAF PERIOD.

DRY AIR AND A LITTLE WIND OVERNIGHT WILL PRECLUDE ANY FOG/STRATUS
CONCERNS. SURFACE WINDS HAVE GENERALLY GONE CALM WHILE LATEST CAE
VWP INDICATING 35 KTS AROUND 2 KFT EARLY THIS MORNING. HAVE ADDED
A LLWS GROUP THROUGH 14Z. COOL AND DRY HIGH PRESSURE WILL CONTINUE
BUILDING EAST FROM THE TENNESSSEE VALLEY TODAY WITH CLEAR SKIES
EXPECTED THROUGH THE PERIOD.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT AVIATION IMPACTS ARE
EXPECTED THROUGH SUNDAY. LOCALIZED GROUND FOG POSSIBLE AT FOG-PRONE
AGS EARLY MONDAY MORNING. CIG RESTRICTIONS MAY REDEVELOP MON THRU
WED.

&&

.HYDROLOGY...
FLOOD WARNINGS CONTINUE FOR THE CONGAREE RIVER AT CAROLINA
EASTMAN AND FOR LAKE WATEREE. A FLOOD ADVISORY CONTINUES FOR THE
CONGAREE RIVER AT COLUMBIA.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FROST ADVISORY FROM 4 AM TO 8 AM EST THIS MORNING FOR SCZ015-
     020-021.
     FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
     SCZ015-020-021-026.
GA...NONE.

&&
Hazardous weather outlook, Nov 13, 2:38 PM EST, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
238 PM EST FRI NOV 13 2015

GAZ040-063>065-077-SCZ016-018-022-025-027>031-035>038-041-141945-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-MCCORMICK-
KERSHAW-EDGEFIELD-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-
ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
238 PM EST FRI NOV 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD.

RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD.

RIVER FLOODING.

A FROST ADVISORY WILL LIKELY BE NEEDED FOR SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ015-020-021-141945-
LANCASTER-NEWBERRY-FAIRFIELD-
238 PM EST FRI NOV 13 2015

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST SATURDAY...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.
   RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.
   FREEZE WATCH.
   RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ026-141945-
SALUDA-
238 PM EST FRI NOV 13 2015

...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 1:14 PM ESTFreeze WarningCAEColumbia, Lincoln, McDuffie, Richmond19 hr

Nearby

Frost Advisories in South Carolina, 2015Frost Advisories in Georgia, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.